MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-HX-SS
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
***this event is reported at this time based on analysis findings which indicate a possible reportable event.H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): the axium prime coil was returned for analysis within a shipping box; within an opened plastic bag; within an opened axium prime coil outer carton; within an opened axium prime coil and within a dispenser track.The microcatheter used during the event was not returned for analysis.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be kinked at ~72.5cm and at 140.9cm from proximal end.The implant coil was found to be broken and not returned.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.The model and lot numbers were not provided for the microcatheter used during the event; therefore, any contributing factors could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the treatment of a ruptured saccular aneurysm in the internal carotid artery using the axium prime bare hx 4mm x 12cm super, a coil stretch occurred inside the microcatheter.The aneurysm had a maximum diameter of 5mm and a neck diameter of 3mm.The patient's blood flow was normal, and the vessel tortuosity was moderate.The coil was retrieved, and another coil ( 4*15 second coil) was used to complete the procedure.There was not friction or difficulty during testing or delivery.A continuous flush was administered during the procedure.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).No patient complications have been reported as a result of this event.Additional information received reported there was no issue with the catheter that was used; the catheter model information was not available.The cause was not determined, it was only indicated that the coil stretched within the catheter.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22469308
Report Number9617601-2025-00608
Device Sequence Number20861307
Product Code KRD
UDI-Device Identifier00847536038554
UDI-Public(01)00847536038554(17)271021(10)229927367
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-4-12-HX-SS
Device Catalogue NumberAPB-4-12-HX-SS
Device Lot Number229927367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown